Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 85, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 22, 2018, 12:58 PM CDT for Giles County, Marshall County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2018, 12:58 PM CDT (17:58 UTC)
- Expired
- Jun 22, 2018, 1:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Giles County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 75 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
452
WUUS54 KOHX 221758
SVROHX
TNC055-117-221830-
/O.NEW.KOHX.SV.W.0085.180622T1758Z-180622T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1258 PM CDT FRI JUN 22 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Marshall County in Middle Tennessee...
Central Giles County in Middle Tennessee...
* Until 130 PM CDT.
* At 1257 PM CDT, a severe thunderstorm was located over Pulaski,
moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Pulaski, Elkton, Goodspring and Frankewing.
This includes Interstate 65 between mile markers 6 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3507 8718 3524 8718 3536 8660 3533 8660
3532 8664 3531 8665 3532 8666 3531 8668
3525 8675 3526 8683 3507 8683
TIME...MOT...LOC 1757Z 263DEG 49KT 3517 8707
HAIL...<.75IN
WIND...60MPH
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:46 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 22, 12:46 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1246 PM CDT Fri Jun 22 2018 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Ongoing showers and cloud cover this morning are keeping temperatures down a little. For the update, I've adjusted hourly trends to reflect this and I've gone ahead and bumped PoPs to reflect the better chance of showers for areas east of I-65 through the rest of the morning. As these morning showers exit Middle TN and clouds begin to clear out a little, temperatures will respond and instabilities will climb above 1000 J/Kg. Coupled with the influences of the upper level low just to our north and the deep layer shear that will be generated this afternoon, areas of Middle TN along and east of I-65 will run the risk of thunderstorm development that could become strong to severe. I don't expect anything too widespread, but one or two storms could reach severe criteria during the afternoon hours. Main concerns are still damaging straight line winds and hail. Storms should be moving fast enough that flooding won't be an issue and most, if not all of the activity, should be off the Plateau by early this evening. Updates already out. && .AVIATION... 18Z TAF DISCUSSION. While showers and thunderstorms will plague KCSV this afternoon and drop flight categories for several hours, the rest of the mid-state terminals will see VFR conditions this afternoon and this evening. Some MVFR fog will be possible overnight at all sights, especially those who saw rain this morning. Southwest winds will gust to 20 kts this afternoon before relaxing back below 10 kts tonight. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/AVIATION......Unger
Hazardous weather outlook, Jun 22, 5:30 AM CDT, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 530 AM CDT Fri Jun 22 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-231030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 530 AM CDT Fri Jun 22 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Strong to severe storms are possible this afternoon into the early evening...especially east of I-65. The main concerns are damaging straight line winds and hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few strong storms capable of damaging winds and hail will be possible again on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today.
In the hours before
Special weather statement, Jun 22, 12:10 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Nashville TN
1210 PM CDT FRI JUN 22 2018
TNZ093-094-221745-
Lawrence TN-Wayne TN-
1210 PM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE AND CENTRAL
LAWRENCE COUNTIES UNTIL 1245 PM CDT...
At 1210 PM CDT, Doppler radar was tracking a strong thunderstorm near
Collinwood, or 13 miles southeast of Waynesboro, moving east at 35
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lawrenceburg, Loretto, Ethridge, Leoma and Westpoint.
LAT...LON 3508 8770 3523 8771 3533 8722 3530 8721
3529 8723 3528 8721 3523 8722 3520 8721
3520 8722 3517 8722 3516 8720 3514 8721
3512 8720 3512 8722 3510 8721 3506 8722
TIME...MOT...LOC 1710Z 265DEG 32KT 3517 8763
27Special weather statement, Jun 22, 12:14 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
1214 PM CDT FRI JUN 22 2018
TNZ094-095-221745-
Lawrence TN-Giles TN-
1214 PM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAWRENCE AND
NORTHWESTERN GILES COUNTIES UNTIL 1245 PM CDT...
At 1214 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Lawrenceburg, moving east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lawrenceburg, Summertown, Ethridge, Lynnville and Henryville.
LAT...LON 3529 8755 3540 8755 3540 8752 3541 8751
3542 8745 3543 8745 3546 8736 3546 8734
3545 8732 3543 8723 3544 8723 3543 8719
3544 8716 3546 8713 3541 8699 3542 8698
3528 8697
TIME...MOT...LOC 1714Z 263DEG 36KT 3535 8746
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:14 PM CDT | Special Weather Statement | OHX | Lewis, Perry | 31 min |
| Jun 21, 7:33 PM CDT | Special Weather Statement | OHX | Lewis, Wayne | 42 min |
| Jun 21, 7:47 PM CDT | Special Weather Statement | OHX | Lewis, Maury | 43 min |
| Jun 21, 8:16 PM CDT | Special Weather Statement | OHX | Lawrence | 44 min |
| Jun 21, 8:42 PM CDT | Special Weather Statement | OHX | Sumner | 48 min |
| Jun 21, 8:59 PM CDT | Special Weather Statement | OHX | Giles | 46 min |
| Jun 22, 12:10 PM CDT | Special Weather Statement | OHX | Lawrence | 35 min |
| Jun 22, 12:14 PM CDT | Special Weather Statement | OHX | Lawrence | 31 min |
| Jun 22, 1:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 28 min |
| Jun 22, 1:14 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 98 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.